Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


anal itching
Jan 12, 2012

I have been diagnosed with HIV for over four years now and have subsequently been on medicine (Atripla) for a year and a half. I am a physically active individual and my viral and CD4 count have been controlled very well from the medication. However, over the years, I have dealt with anal itching problems that come and go. The anal itching is most bothersome in the morning or late evening. I have been using Resinol for now which seems to help but didnt know if there was something better.

I was diagnosed with HPV genital warts about seven years ago and have not had any outbreaks since they were removed since then. I also did have an anal pap about two years ago for this reoccurring anal itch problem and they found nothing problematic at this time. There is a slightly raised bump (pimple like) on my anus that has been there for quite some time. Im wondering if that could be a broken blood vessel or something worse. Should I get another anal pap to test for cancerous lumps? And what perhaps could be causing my anal itching? Is it common in HIV positive individuals?

Response from Dr. Henry

I recommend repeat anal pap and anoscopy to look for evidence for yeast infection, HPV, hemorrhoids, or other common conditions(even in general populatuon) that can contribute to itching. Looking for other gut infections (ie pinworms) may be worthwhile as well. KH



Previous
Side effects?
Next
forgot to take Atripla for six days

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement